am i infertile?

(11 Posts)
emmahomeopathy Tue 05-Feb-13 20:17:59

Message deleted by Mumsnet for breaking our Talk Guidelines. Replies may also be deleted.

bugsyburge Tue 05-Feb-13 13:58:27

Thanks everyone! I think I will push the issue with the doctor again but it's good to know I'm not the only one who has had an issue like this..... feetlkeblocksofice I never would have used depo had I known about these types of issues.... I said to the doctor at the time that I would be TTC within a few years but nothing was mentioned about it waking so long to get out of your system until I went back and queried my lack of period

FrankellyMyDearIDontGiveADamn Sun 03-Feb-13 09:34:34

Did you have any cycle issues prior to going on the Pill? Mine were very irregular so I went on the Pill at 16. Fast forward 13 or so years and I came off to TTC. I didn't have a period for 6 months so was referred for testing which showed I have Polycystic Ovary Syndrome, taking the Pill had just masked the symptoms.

Ask your GP to be referred for tests. If they continue to refuse, see another GP. Drs often say it can take time for your fertility to return when using hormonal contraception, but I don't buy that statement. If that was the case how come plenty of women manage to get pregnant while using it?

GPs are not great at dealing with fertility issues, they don't have the in depth knowledge. A good GP will refer you for tests rather than ignore your concerns.

Aquarius1 Sat 02-Feb-13 11:45:46

Hi bugsy i was on the pill for about 7/8 yrs before switching to Depo for around 2 yrs - went on it to relieve the monthly agony of period pain. Took around 9 months from the last injection before I had a period and another 3/4 months before they were 'normal' i.e. lasted 5 days. They're a bit irregular now and we've been ttc for 10 months-ish. My GP isn't concerned in the slightest- the stats say it can take a while for fertility to return and to conceive after coming of it.

What i'd say to you is not to worry - it's just taking a wee while to get out of your system.

OrangeLily Sat 02-Feb-13 11:34:58

I was on depo then got the implant.

Had unexplained bleeding 18 months after stopping depo (still with implant in). Final explanation was that it was the depo leaving my system! sad

I'm TTC now and having major issues with my cycle.

So hoping that so much hormonal contraception over the years hasn't done some kind of lasting damage.

ccsays Sat 02-Feb-13 10:01:31

I didn't get a period for 18 months after coming off depo confused (That was as a teenager though). Think it varies from person to person.

Depo was awful, took 7 months for AF to make an appearance after stopping. I would never have taken it if I'd known.

Bunsouttheoven Sat 02-Feb-13 09:55:20

A friend of mine took a long tune to get her periods back after being on the injection, think it was about 9 months (she now has 2 dcssmile )

Otheregos Sat 02-Feb-13 09:44:42

Hi, I didn't get af for a whole year after stopping the pill. It then took another 6 months to get anywhere near a regular af. I went to see the gp and she did blood tests, and said it can take a while for your body to get back to normal after pumping it full of hormones and everyone is different. It is a pain esp if you are wanting to Ttc .

andadietcoke Fri 01-Feb-13 13:39:51

I was on depo for a couple of years, came off it in the April, and didn't have a period until the November. Tis shit but I wouldn't worry yet.

bugsyburge Fri 01-Feb-13 13:35:40

can anyone offer any advice?

I was on the Pill for 8 years and had no issues with it except for my bleed during the "break" was always very light but this was consistently always the case so i never thought of it as an issue.

I then came off the Pill for 4 months before changing to the injection.... in that 4 months gap i didnt have a period but it didnt strike me an odd at the time. I then used the injection for 2 years before coming off it to try for a family. i didnt have a bleed at all whilst using the injection and i havent had one since coming off it 6 months ago.

I've spoken to my doctor but she seemed unconcerned but i cant help but worry....will my periods ever return?!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now